Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 337, NWS Nashville, TN

December 10, 20049 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Dec 10, 2004, 12:20 PM CST for 9 counties in Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2004, 12:20 PM CST (18:20 UTC)
Expired
Dec 10, 2004, 1:00 PM CST
In force
40 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Davidson County, TN, Macon County, TN, Rutherford County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 32 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 101820 CCA
SVROHX
TNC003-015-031-037-111-149-165-169-189-101900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1209 PM CST FRI DEC 10 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEDFORD COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SHELBYVILLE
  CANNON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WOODBURY
  COFFEE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF MANCHESTER
  EASTERN DAVIDSON COUNTY IN TENNESSEE
  WESTERN MACON COUNTY IN TENNESSEE
  RUTHERFORD COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF MURFREESBORO
  SUMNER COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF GALLATIN
  TROUSDALE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF HARTSVILLE
  WILSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LEBANON

* UNTIL 100 PM CST

* AT 1201 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SCATTERED THUNDERSTORMS...SOME SEVERE...WITH LARGE HAIL...
  EXTENDING FROM NEAR PORTLAND...TO JUST EAST OF NASHVILLE...TO JUST
  EAST OF LEWISBURG...ON THE MARSHALL...BEDFORD COUNTY BORDER.

* BY 1230 PM THE SEVERE THUNDERSTORMS WILL BE NEAR...
  GALLATIN
  MOUNT JULIET
  MURFREESBORO
  AND SHELBYVILLE
  
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3634 8674 3614 8669 3591 8667 3550 8666
      3504 8660 3512 8623 3541 8596 3609 8606
      3630 8617 3640 8608 3665 8607 3665 8649

$$

DRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 10:47 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Dec 10, 10:47 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION.
NATIONAL WEATHER SERVICE NASHVILLE TN
1047 AM CST FRI DEC 10 2004

..DISCUSSION...EARLIER RADAR ECHOES HAVE EITHER EXITED THE MID STATE
OR DISSIPATED. ALTHOUGH SKIES REMAIN CLOUDY THIS HOUR, WITH A NEARLY
SOLID OVERCAST DECK EXTENDING FAR UPSTREAM, TEMPERATURES HAVE EDGED
UPWARDS INTO THE 51-54 DEGREE RANGE. THUS HAVE LOWERED POPS TO
SCATTERED AND RAISED AFTERNOON HIGHS TO THE MID 50S.
&&

.BNA WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Dec 10, 9:13 AM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
913 AM CST FRI DEC 10 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-102200-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
913 AM CST FRI DEC 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM WILL MOVE SOUTH TODAY...FROM THE MIDWEST
INTO THE OHIO VALLEY...AND BRING SOME COLD ATMOSPHERIC TEMPERATURES
WITH IT. A FEW THUNDERSTORMS COULD DEVELOP IN THIS COLD ENVIRONMENT
AND PRODUCE HAIL. MOST HAIL WILL PROBABLY BE SMALL. HOWEVER...
IT IS POSSIBLE A STORM OR TWO COULD PRODUCE LARGE HAIL...OF PENNY
SIZE OR LARGER.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
NO ACTIVATION IS EXPECTED.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 11:44 AM CSTSevere Thunderstorm WarningOHXJackson, Overton61 min
Dec 10, 12:14 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Davidson, Macon, Rutherford and 3 more46 min
Dec 10, 1:04 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Grundy, Macon and 6 more86 min
Dec 10, 1:15 PM CSTSevere Thunderstorm WarningOHXFentress60 min
Dec 10, 1:55 PM CSTSevere Thunderstorm WarningOHXClay, Pickett50 min
Dec 10, 2:08 PM CSTSevere Thunderstorm WarningOHXWhite52 min
Dec 10, 2:23 PM CSTSevere Thunderstorm WarningOHXPutnam52 min
Dec 10, 2:32 PM CSTSevere Thunderstorm WarningOHXGrundy58 min
Dec 10, 2:44 PM CSTSevere Thunderstorm WarningOHXPickett46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.